Alert archive / Pennsylvania / Areal Flood Advisories in 2016
Areal Flood Advisory 27, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at May 28, 2016, 2:46 PM EDT for Monroe County, Pennsylvania. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 2:46 PM EDT (18:46 UTC)
- Expired
- May 28, 2016, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Monroe County, PA
The radar
The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WGUS81 KPHI 281846
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EDT SAT MAY 28 2016
PAC089-282145-
/O.NEW.KPHI.FA.Y.0027.160528T1846Z-160528T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE PA-
246 PM EDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD ADVISORY FOR...
NORTHERN MONROE COUNTY IN NORTHEASTERN PENNSYLVANIA...
* UNTIL 545 PM EDT
* AT 245 PM EDT...DOPPLER RADAR INDICATED HEAVY DOWNPOURS DUE TO
THUNDERSTORMS. THIS WILL CAUSE MINOR FLOODING IN THE ADVISORY AREA.
UP TO ONE INCH OF RAIN HAS ALREADY FALLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.
&&
LAT...LON 4115 7515 4114 7509 4110 7505 4097 7545
4113 7563 4118 7558 4120 7557 4123 7553
4122 7551 4123 7551 4125 7513
$$
SFJWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at May 28, 9:14 AM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 28, 9:14 AM EDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 914 AM EDT SAT MAY 28 2016 .SYNOPSIS... High pressure anchored near Bermuda will slowly lose its grip on our region over the weekend. Tropical Depression Two is forecast to become Tropical Storm Bonnie, and make landfall near South Carolina Sunday night, then interact with a cold front moving through our area Monday night. Bonnie is anticipated to remain near the Carolinas through the middle of the week, as high pressure over Atlantic Canada extends southward over our region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Today...Issued SPS around 530 AM for first heat wave and associated modest heat related risk for early season warmth. Expecting hottest day of this late May warm spell today and 1-3F warmer than ydy in e PA and most of NJ...even a degree or so warmer in De and MD E shore than ydy. Early season heat wave (Day 3 of the minimum three consecutive 90f or greater required) and near record warmth is at hand for PHL/PNE/ABE/WRI while other locations nearby in our CWA have been 89-90F the past two days and today will be day 3, but cannot officially note them as heat wave potential inclusive (GED/REG/TTN). So, after any early morning low clouds/fog/haze...a sunny or mostly sunny day with the forecast likely verifying above any of the warmest available guidance be it bias corrected, or individual NCEP op MOS, super and national blends (both blends 3-4F cooler than our official fcst). Best of the automated guidance is the adjust MET but have fcst warmer than that as well. 16c at 850mb with a south-southwest wind gusty to 20 mph this afternoon should allow temps to rise to 1-3F above yesterdays values (especially with slightly lower dewpoints), at least for e PA and interior NJ. Heat index 90-95 for NJ and e PA and maybe only near 90 DE/E MD. No advy but issuing an SPS. Synoptic Health Warning Network has been highlighting early season concerns for the I95 corridor the past several days. Officially we dont reach the early season heat index advisory criteria of 96 for the ILG- PHL-TTN metro corridor or 100 HI elsewhere. However, its the first heat wave of the season for parts of our area and D3, which probably results in a daily cumulative toll on health for those elderly or children with respiratory ailments and no air conditioned relief. Not anticipating convection this afternoon even in the pwat axis of 1.5" near and north of I-78...northern portion of our CWA. There is no easily defined lift mechanism except possibly a weak trough from vicinity ALB to FWN. Suppose something isolated can develop but with suppressant ridging at mid levels (500mb) today and lack of excessive moisture (PWAT of 1.5" for a 5700m 1000-500mb thickness is not excessive), therefore it seems difficult to develop afternoon convection. Have a small probability up north but convection is not our weather story for today. Max temps again 10-16F above normal with a general 50 50 blend of the 00z/28 GFS/NAM MOS guidance except heavy reliance on the warmer NAM BL and 2M temps, along with the overzealous RGEM and HRRR warmth but corroborated by the GGEM and ECMWF 2m temps. No sig changes to mrng fcst. Made soime adjustments to temps and cloud cover. Will watch temps for later update. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... Fair and not quite as warm as this morning because the PWAT lowers northward from 1.5 to 1 inch tonight (also means lower dewpoints) with minimum temps probably 6 to 12F above normal and a light south to southwest wind. It may be hazy with patchy fog possible after 3 am Sunday?, primarily in the countryside. Lower dewpoints reduce my concern for fog late tonight. In fact clouds from the leading edge of nwwd moving tropical moisture may be arriving over the Delmarva early Sunday morning. Meanwhile, Any evening showers along and north of I-80 in NNJ/ne PA quickly end during the evening. This part of the fcst was a 50 50 blend of the 00z/28 GFS/NAM MOS guidance. && .LONG TERM /SUNDAY THROUGH FRIDAY/... The mid-level flow on Sunday features the northern stream along the US/Canadian border, with a rex block off the southeast US coast. The cutoff upper low associated with this block teleconnects well with another cutoff low over the desert southwest. This block will serve as the key steering mechanism for what is forecast to become Tropical Storm Bonnie. A couple of shortwaves in the northern stream will then be paramount in determining what becomes of the blocking pattern off the southeast coast and the remnants of Bonnie. At this time, a lead shortwave moving through the Great Lakes Sunday night and Monday is expected to draw a substantial amount of moisture northward along the lee of the Appalachians, with the synoptic setup favorable for a PRE (Predecessor Rain Event). A second, more vigorous shortwave digging in the upper Mississippi Valley by mid-week should induce strong enough height falls across the eastern CONUS to eject the closed-mid level low and the remnants of Bonnie gradually northeastward. On Sunday, the mid-level ridge axis and associated subsidence moves over the region early in the day, with increasing cloudiness in its wake. Expect a warm and increasingly humid day with high temps in the middle 80s to near 90. With cloudiness increasing from the south, as well as a southeast flow in place, the warmest readings will be in northern NJ and the Lehigh Valley. Sunday night into Monday...Confidence is increasing for a heavy rainfall event, particularly near and northwest of the I-95 corridor, as Tropical Storm Bonnie interacts with an approaching front (see the hydrology section below for more details). Also, there will be the potential for thunder as well, with sufficient instability present. Gradual improvement is expected by Monday afternoon. Tuesday thru Thursday...Fair weather is anticipated at this time. Friday...A cold front may approach the region with a chance of showers/thundershowers. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...any sub VFR vsby improves to VFR by 13z or 14z with only sct clouds aoa 5000 ft and a south to southwest wind gusty to 18 kt during mid afternoon. No convection expected at the TAF sites though not impossible to see a brief mid afternoon shower vicinity KABE/KRDG. Tonight...VFR with possible patchy MVFR vsby in haze or patchy fog toward 10z Sunday. Light south to southwest wind. OUTLOOK... VFR, with the exception of Sunday night thru Monday night, when MVFR is possible in low clouds, fog, and +SHRA. && .MARINE... No marine headlines anticipated through tonight. A south to southwest wind occasionally gusty to between 20-22 kt into tonight with Atlantic coastal waters seas 2-4ft and De Bay 1-2 Ft. OUTLOOK... Winds and seas are expected to remain below SCA criteria during the Sunday thru Wednesday time frame. Some maritime fog is possible Sunday night. RIP CURRENTS: We cautiously forecast a LOW risk today but LOW does not mean NO risk!!! For safety, please swim in the presence of lifeguards. There will be an incoming 2-3 foot mixed s to se swell today of varying periodicity 4 to 9 seconds. A cooling southerly wind will develop this afternoon with gustiness possibly enhancing water buildup behind the sandbars which should mean an enhanced low risk. Am concerned about early season interior heat encouraging swimmers to swim in unguarded areas. We do not want any news headlines about rip current fatalities. These fatalities are all preventable. They tend to occur in the younger male population, after normal beach hours, at unguarded locations. Its just not worth the risk. We have received and posted our first of the season NJ LBI dawn surf report. && .HYDROLOGY... As tropical storm Bonnie nears the South Carolina coast and a cold front approaches the Ohio Valley, the synoptic ingredients will become favorable for a PRE (Predecessor Rain Event): the lee of the Appalachians will be within the RRQ of a 100 knot upper level jet just downstream of the mid-level trough axis. This area will also be on the northwest fringe of a deep tropical moisture plume, coincident with a low-level theta-e axis, which will be supported by a surface trough/weak low pressure. The models have increasingly advertised this scenario over the past 24 to 36 hours, and have trended precipitation estimates upward accordingly. Thankfully, this system will be progressive, with a 12 to 18 hour period of rainfall. Given the tropical moisture (Precipitable Water values near 2.00" ~ 2-3 Standard Deviations above normal) and a southeast low-level jet impinging upon the terrain, some heavy rainfall rates are likely. The heaviest rainfall should center on Sunday night into at least Monday morning, with 1 to 2 inches possible. There is the potential for minor urban and poor drainage flooding, and perhaps some small streams as well. && .CLIMATE... The monthly temperature at Philadelphia continues to project to drop down to only 1 degree below normal from the 4 below normal of several days prior to this spell of warm weather. Near record warmth anticipated this afternoon at MPO record high 86 in 2012 ABE Record high 93 IN 1941 RDG Record high 92 IN 1977, 1941, 1914 The KMPO temperature sensor was fixed yesterday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Franck Near Term...Drag/Nierenberg Short Term...Drag Long Term...Franck Aviation...Drag/Franck Marine...Drag/Franck Hydrology... Climate...
Hazardous weather outlook, May 28, 3:49 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 AM EDT SAT MAY 28 2016 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-290800- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 349 AM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE HOTTEST WEATHER OF THIS LATE MAY WARM SPELL WILL PROBABLY OCCUR THIS AFTERNOON, INCLUSIVE OF THE FIRST HEAT WAVE OF THE SEASON FOR THE PHILADELPHIA METRO AREA AND PARTS OF THE LEHIGH VALLEY. THE HEAT INDEX WILL RISE TO BETWEEN 90 AND 95 DEGREES ALONG THE INTERSTATE 95 CORRIDOR NORTHWARD INTO THE LEHIGH VALLEY AND NORTHWEST NEW JERSEY. WHILE THIS IS SLIGHTLY BELOW ADVISORY CRITERIA, THE CUMULATIVE EFFECT OF THIS FIRST OF THE SEASON THIRD CONSECUTIVE VERY WARM DAY IN A ROW MAY TAKE A TOLL ON THE ELDERLY AND CHILDREN WITH RESPIRATORY AILMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE FOR HEAVY RAIN AND LOCALIZED FLOODING SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-290800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 349 AM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE FOR HEAVY RAIN AND LOCALIZED FLOODING SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-290800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 349 AM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 11:43 AM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1143 AM EDT SAT MAY 28 2016 NJZ001-007>010-012-015-017>019-PAZ060>062-070-071-103>106-290000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...READING... ALLENTOWN...BETHLEHEM...EASTON...MEDIA...PHILADELPHIA... COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT... PERKASIE...MORRISVILLE...DOYLESTOWN 1143 AM EDT SAT MAY 28 2016 ...THE FIRST OFFICIAL HEAT WAVE OF THE SEASON IS EXPECTED THIS AFTERNOON FOR PORTIONS OF THE INTERSTATE 95 CORRIDOR INTO THE LEHIGH VALLEY... A THIRD CONSECUTIVE DAY OF 90 DEGREE READINGS IS EXPECTED THIS AFTERNOON FOR THE PHILADELPHIA METROPOLITAN AREA AS WELL AS ALLENTOWN EASTWARD ALONG THE INTERSTATE 78 CORRIDOR INTO CENTRAL NEW JERSEY. THESE TEMPERATURES WILL ALSO BE WITHIN 3 DEGREES OF THE RECORD FOR THIS DATE. POSSIBLY OF GREATER IMPORTANCE...THE HEAT INDEX SHOULD BRIEFLY RISE TO BETWEEN 90 AND 95 DEGREES THIS AFTERNOON. THE CUMULATIVE DAILY IMPACT OF HOT EARLY SEASON TEMPERATURES MAY TAKE A TOLL ON THE ELDERLY OR CHILDREN. STAY HEALTHY THIS AFTERNOON BY WEARING LOOSE FITTING CLOTHING... DRINKING COLD NON ALCOHOLIC BEVERAGES...WORKING OR RESTING IN THE SHADE OR BETTER YET...BEING IN AIR CONDITIONED FACILITIES.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:13 PM EDT | Special Weather Statement | PHI | Monroe | 32 min |
| May 28, 5:29 PM EDT | Areal Flood Advisory | PHI | Monroe | 3 hr |
| May 28, 7:34 PM EDT | Special Weather Statement | PHI | Northampton | 26 min |
Nearby
Areal Flood Advisories in Pennsylvania, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.